Jump to content
Important Survey - Please Participate ×

Help! feeling worse than I ever have. Im very lost and don't know what to do


[jd...]

Recommended Posts

Tuesday of this week I went from 8mgs Valium to 7. I realize now that this was too much because almost immediately I started to feel extreme anxiety and very sick. I have taken several rescue doses in the past few days and I am back up to 8. Im not feeling much better at all and I had a massive panic/anxiety attack last night that I couldn't get to stop. I took a couple Valium without thinking trying to make the pain go away and I think i O/D'd. From about 8pm on last night i felt extremely sick to my stomach and didn't sleep much, waking up to throw up. I don't know whats happening to me and I don't think I can taper anymore.... This is killing me and I can't even imagine what is going to happen when I get down lower. Im starting to feel that for me tapering down no matter how slow (9 months) is going to start to be a serious medical concern as I almost ended up in the ER last night. I talked to several treatment centers last night as well and I was directed towards a 3-5 day medical detox as being a safer option for me than a taper.. I don't know what I'm doing and I feel very lost and alone right now.
Link to comment
Share on other sites

Hi JD:

 

It appears you crossed over to valium from an assortment of benzos?  The C/O needs to be taken slowly while reducing and eventually dropping the benzo onto the valium.  And valium needs to accumulate in your system for about 3-4 weeks before tapering begins.  Valium metabolites build up this way and your taper will go easier.  Did you do your C/O in stages; if so, how long did you hold before you added more valium and less of the other benzo?  Have you held on the valium for awhile? 

 

These questions will help us to help you.  So sorry to hear you are getting slammed when you were only on this stuff for a very short while.  You are taking extra "rescue doses" right now and that will wreak havoc on your system.  Valium can make you nauseatious but with the longer half life can help you taper off and recover. 

 

I am a C/O to valium taper and it was successful for me with the stages and waiting 3-4 weeks before I made my first cut.  There are many here who have been detoxed and not a pleasant way to get off.  IMO, I think a taper is the more gentle way to get off the benzo train.  I hope you have a benzo wise doc who can work with you to taper down and off. 

 

You are not alone -- so many here that can support and care for you right now.

GBYB,

Rocko

Link to comment
Share on other sites

I crossed over to Valium about 9 months ago and slowly made my way down from 40 to my current 8mgs. It seems like every time I make a cut its too much or too soon. I have no idea what I'm doing..... I don't know how to taper the right way from 8mgs, and frankly I'm scared to after these past few days. I have been in this utterly alone except for my family and GF who try to help but end up nay watching me suffer. I don't know when to taper and how much. I seem to always hurt myself and then end up having to go back up to my previous dose. the reason I am considering detox is because I have tried at this for so long and Ive always been alone in figuring out what to do and in so much pain. Ive never had a real plan, only a suggestion here and there and I feel like I'm just going in circles and that ill never make it the last 10.. If I'm in this much pain now, how bad will it be at 3 or 4mgs. Im just really discouraged and done with this whole nightmare. Last night the detox center i called said that had a 3-5 day inpatient program specifically centered around benzos and since i was only on 8mgs it would be slightly better than if i was detoxing from 40mgs. I don't know what to do here
Link to comment
Share on other sites

Hi JD:

 

The weekends sometimes mean less responses for your urgent help posting.

 

So it looks like you have been on valium now for awhile -- has it been a horrible taper for you so far?  Are you reducing by around 10% every few weeks (Ashton recommends this in her manual).  Have you taken a look at the Ashton manual that is available online at BBs?

 

 

Many BBs here have been to detox and are not in favor of it -- you will be taken off rapidly and maybe substituted with Phenobarbital for awhile.  Then out you go to deal with the C/T.  Check Perservance's blog - she is one who went to detox. 

 

Are you taking in any alcohol or caffeine?  These two will definitely make WD sxs worse and worser.  I can honestly tell you that going lower in your taper will not mean that your WD sxs will get worse.  It's a very methodical approach and you can hold at a dose until you feel stable again to continue on.  Tapering and recovery is a series of windows and waves.  You are in a bad wave right now but tomorrow or a few days from now, it can turn around enough for you to want to continue on.  I had short windows during my taper and after.  I didn't get "slammed" when I jumped.  For so many here, this is the hardest thing we've ever done -- but it is doable. 

 

A slow taper has the advantage of not risking protracted withdrawal symptoms.  A rapid taper or C/T may mean much more suffering in the long run for you.  You are doing a sensible taper but there will be some unpleasant stuff to endure.  Please hang in there -- you will stabilize and pull out.  And then ready for the next taper. 

 

Best regards,

Rocko

 

Link to comment
Share on other sites

ok.. maybe continuing on with the taper is the best possible scenario. If that is the case i need to change my dose around for sure and i could use some suggestions on what works best. I am on 8mgs per day and i am doing 5 times a day to reach that, so around every 4 hours. should i take it only 2 or 3 times a day? would a higher dose amount at one time make me feel better? right now my concern is that I am only taking my doses in 1 to 2 mgs every 4 hours and i fell like if i was to take for instance 4mgs twice a day that i would feel better since my body is getting more of the drug in a single dose. MY thinking is that taking more at once will help me get throughout the day and night a little bit more easily. I also was wondering if there is anywhere I can get help with a taper schedule so that I have a more solid idea of what I'm doing and how to cut my doe without hurting myself again. safe and slow with minimal side effects is what I'm going for.

 

Thanks again,

J

Link to comment
Share on other sites

Hi JD:

 

Several valium taperers have reduced the multiple dosing during the day by starting with one dose at a time.  Most people need the largest dose in the evening before bedtime so you might cut out one of your doses and combine it with the bedtime dose.  See how this works for 4-5 days, then work on integrating another dose into either the a.m. or p.m. spread.  It is a very good idea to try this method and see if you can't get stabilized more.  

 

I dosed my valium only at bedtime and did not want to have to spread out to multiple doses.  

 

I think your taper schedule will come naturally for you when you start to come out of this wave stuff.  Ashton does have a 10 mg. taper schedule that What2Do has noted in her link to Ashton's manual for you (Taper II).  It might be too big of a cut for you so you could try a reduction of .5 mg. cutting your dry tabs.  Do you have 2 and 5 mg. tabs?  This way, you will be able to cut smaller doses if the WD sxs get too rough.  Lots of us have slowed the taper down towards the end -- even to .25 mg. reductions in the dose.  But eventually, you will get off and start your recovery.

 

Hang in there -- you're doing great!

Rocko  

 

 

Link to comment
Share on other sites

×
×
  • Create New...